Alert archive / Arkansas / Wind Advisories in 2024
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 31, 2024, 1:58 AM CST for 4 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It took effect at Dec 31, 2024, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2024, 1:58 AM CST (07:58 UTC)
- In effect from
- Dec 31, 2024, 8:00 AM CST
- Expired
- Dec 31, 2024, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS74 KMEG 310758 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 158 AM CST Tue Dec 31 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-312300- /O.NEW.KMEG.WI.Y.0016.241231T1400Z-241231T2300Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Blytheville, Tiptonville, Kennett, Jonesboro, Corning, Caruthersville, Paragould, and Piggott 158 AM CST Tue Dec 31 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...Northwest winds up to 25 mph with gusts up to 35 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, and Lake. * WHEN...From 8 AM this morning to 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DNM
1 follow-up statement
904 WWUS74 KMEG 312247 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 447 PM CST Tue Dec 31 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-010000- /O.EXP.KMEG.WI.Y.0016.000000T0000Z-241231T2300Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake- Including the cities of Corning, Caruthersville, Kennett, Blytheville, Tiptonville, Jonesboro, Paragould, and Piggott 447 PM CST Tue Dec 31 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... The threat has ended. $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:20 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 11:20 PM CST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1120 PM CST Mon Dec 30 2024 ...New AVIATION... .SYNOPSIS... Issued at 202 PM CST Mon Dec 30 2024 A generally cooler and dry weather pattern is expected this week, with temperatures falling a little each day. High temperatures by Wednesday through the remainder of the week will be in the 40s to the north and low 50s across southern portions of the Mid-South. Overnight lows will fall near to below freezing Tuesday night through the rest of the week. && .DISCUSSION... (This evening through next Sunday) Issued at 202 PM CST Mon Dec 30 2024 After a cloudy start to the day, skies have cleared rapidly into this afternoon with much of the area reaching the upper 50s to low 60s. This will likely be our last day with 60s for the foreseeable future as a frontal boundary will move through overnight, ushering in cooler weather. A few CAMs have some showers developing across northeast portions of the Mid-South overnight, with total QPF amounts likely remaining below a quarter of an inch. The majority of the area will likely see an increase in cloudiness overnight, but dry conditions otherwise. Conditions will quickly dry out tomorrow, with a zonal flow pattern building aloft. One other note for tomorrow, the parent low will slide eastward just north of the area with a steep pressure gradient through the region. As a result, winds will likely be on the gustier side of things. Probabilistic guidance suggests a 30 to 40% chance of exceeding Wind Advisory criteria for locations north of I-40, especially across NE AR. Something to keep in mind for future forecast packages, but regardless it will be pretty windy around midday tomorrow. The aforementioned upper-level flow pattern will continue through Thursday, generally keeping the area dry and temperatures at to just below normal. By Friday, northwesterly flow will return to the region, with a weak shortwave passing early in the day. Some showers will be possible along this boundary, but chances remain low (< 20%). In regards to our temperatures, high temperatures will fall back into the 40s to low 50s by Wednesday, with overnight lows remaining at to just below freezing through at least Friday night. Beyond Friday, stark guidance differences begin to arrive with the trajectory of an upper-level low as it exits the Rocky Mountains into the back half of the weekend. A few members want to bring a quick shot of a colder airmass before the main system arrives, which could bring mixed precipitation to the area. With that being said, latest runs tend to lean towards a warmer solution in which case any precip would be rain only. Something to watch over the coming days, but given the vast model differences will leave at that for now. && .AVIATION... (06Z TAFS) Issued at 1120 PM CST Mon Dec 30 2024 Biggest concern this TAF issuance remains gusty winds, up to 25 kts, as a frontal system and upper level low moves through. A strong jet will bring llws continued across all TAF sites through daybreak. The aforementioned front will bring MVFR conditions across the airspace and keep us socked in through sunset tomorrow when VFR conditions prevail at JBR/MEM. Gusts finally drop out as winds shift north tomorrow evening behind the front. AEH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CMA AVIATION...AEH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 9:09 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 62 hr |
Nearby
Wind Advisories in Arkansas, 2024Wind Advisories in Missouri, 2024Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.